Mathematical Research Letters

Volume 10 (2003)

Number 6

Structure theorem for compact Vaisman manifolds

Pages: 799 – 805



Liviu Ornea (University of Bucharest)

Misha Verbitsky (University of Glasgow)


A locally conformally Kähler (l.c.K.) manifold is a complex manifold admitting a Kähler covering $\tilde M$, with each deck transformation acting by Kähler homotheties. A compact l.c.K. manifold is Vaisman if it admits a holomorphic flow acting by non-trivial homotheties on $\tilde M$. We prove a structure theorem for compact Vaisman manifolds. Every compact Vaisman manifold $M$ is fibered over a circle, the fibers are Sasakian, the fibration is locally trivial, and $M$ is reconstructed from the Sasakian structure on the fibers and the monodromy automorphism induced by this fibration. This construction is canonical and functorial in both directions.

Full Text (PDF format)